Tikvah’s Story – Ciprofloxacin Toxicity

Feb. 1, 2014 I was taken to the ER for acute pancreatitis which was caused from my gallbladder’s acute inflammation.  They kept me in the hospital for 4 days, no food no water, to get the pancreatitis taken care of so they could get the GB taken out after that.  I was pumped full of 3 bags of ciprofloxicin which was toxic to my body.

In the course of just a little over 2 yrs. now [i.e. Mar. 2016]. I have gone from not being able to dress myself, nor get out of bed, nor turn over in bed by myself to being able to get up o/o bed by myself in the first 4 mos. after the surgery to then not being able to walk without help, or get up and down in or out of a chair or a sitting position without excruciating pains throughout my body.  I could hardly take care of my personal hygiene in the bathroom for the first 6 or 7 mos.

Then I graduated to more easily being able to dress myself, but still with struggles and to walking with a walker.  Still needing help getting up and down, in and out of sitting/laying positions.

Have never been able to sleep well for the past 2yrs.  And it’s gotten worse.  I also have tendonitis in both of my heels, left heel is worse, and it generates all of the way back up my leg.  My feet hurt terribly by the end of the day, each day and I can hardly walk.  I can not go up/down stairs easily at all.  I need something to hold on to, or someone, and I must take ONE step at a time with both feet on one step.

I went from using a walker for 1/2 a year to using a walking cane for a year.  Now Nov. 2015 I stopped using my walker, and can walk on my own, although I must take is slowly.

I am no longer able to uphold my duties as a wife sexually or the household duties.  I can go to the store and do some shopping but by the time I get home, I am in excruciating pain and must rest a complete 24 hours or more.

I have pains throughout my body that, in my opinion, mimic fibromyalgia and MS.  The pains in my muscles and joints are in my shoulders, elbows, wrists, hands and fingers, my lower and mid section of my back on the left side, my hips, knees, calves, ankles and feet.

My eyesight has been deteriorating and I have had 4 teeth fall out.  I have ALWAYS had a good healthy set of ALL of my teeth prior to this. I have also developed tinnitus.  I have also gained weight since I have been unable to perform daily activities or exercise.

I have bouts of depression from not being able to do the normal tasks of daily life.  I have to stay away from certain foods now, such as any meats wherein the animals have been given antibiotics as they tend to increase flare ups of inflammation and pain.

I supplement daily now with magnesium, D3, calcium, MSM, iron, and I have recently added in iodine weekly.

I also have a topical magnesium spray that I spray on my tendons in my heels that helps.  I can tell if I miss my doses of magnesium as the pain sets in.

So all in all then, in just a little over 2 yrs. I have gone from not being able to walk at all to using a walker, then a cane, now nothing.  But I still can not go up and down stairs alone, and it is still painful and slow moving to walk. and I have some symptoms that seem to be permanent.  The tendonitis, and the symptoms that seem to mimic fibryomyalgia and MS.  The tinnitus, the weight gain, and the loosened teeth.

I hope that my story, my input, and others will help to remedy the problems and get these type drugs off of the market for every day type infections in adults and children and only be used for what they are intended for and from what I understand that would be something that is life threatening and extremely serious in the family of a deadly plague.

Fast forward now ~ update January 18, 2018, the residual affects that remain are the problems w/ the tendons, especially in my heels and that go up to the hips, the sciatica, what mimics MS and fibromyalgia, the daily depletion of magnesium and vit. D from the body, among other minerals, the decay in my eyesight, and I still have problems with walking up and down stairs or for long periods of time.

I can go to the grocery store and shop, but by the time I get home, I can barely walk and get the groceries up the stairs and in the house and put up.  I am able to walk now without my cane, but in the winter, IF I have to go out, I take it along with me so I don’t slip and fall and I hold on to someones arm as I walk for safety.

I can dress myself now but I can’t get in/out of a tub by myself very easily at all, so opt for showers rather than sit baths, which I miss so much.  My hair has thinned.  I lost a total of 6 teeth in the back, but am taking extra good care of them and hoping that the extra care will help thwart the loss of any more.  Same with my eyes.

** The story above is truthful, accurate and told to the best of the ability of the writer. It is not intended as medical advice. No person who submits his or her story, nor the people associated with www.fqwallofpain.com, diagnoses or treats any illness. The story above should not be substituted for professionally provided medical advice. Please consult your doctor before trying anything that has been mentioned in this story, or in any other story on this site. Please also note that people have varying responses to the treatments mentioned in each story. What helps one person may not help, and may even hurt, another person. It is important that you understand that supplements, IVs, essential oils, and all other treatments, affect people differently depending on the millions of variables that make each of us unique. Please use appropriate caution and prudence, and get professional medical advice.

6 thoughts on “Tikvah’s Story – Ciprofloxacin Toxicity

  1. Thank you Lisa. Thank you for all you do, and I am open to dialogue also with anyone who would like to discuss what we have been through together because it’s helpful to all of us to do that and find out things from one another.

  2. So sorry Tikvah. I have experienced much of what you have and some other side effects too. My vision also took a hit, but I hope has stabilized. If you are not already doing so you might want to look into an eye supplement that has lutein zeanthinin and antioxidents. The one recommended to me was Areds II but I opted for one more natural ingredient-wise, so I use Bluebonnet Eye Antioxidant.

    My hair came out in handfuls but seems to have gotten almost back to normal. I continue to have tinnitus, phantom scents, fluid around my heart, pelvic area pain and pressure and a few other things, but I am so far from where I was. Something else you might want to look into…I had torn meniscus and I was given prolozone injections by my naturopath…but some sports doctors and integrative doctors now give them. (not to be confused with prolotherapy.) It helps your body repair itself. It is used with tendons, areas of arthritis, pretty much anywhere there is connective tissue damage like that.

  3. Actually that comment was not from Lisa…just L. But yes, we all thank her for all the wonderful work she has done. I don’t know where I would be today had it not been for her floxie hope site….

  4. Hi Tikvah. Thank you for sharing. I wish you continued improvement. I too was badly damaged in my legs and unable to care for myself. I have seen great strides in my third year out. What really helped my legs a lot was a Tai chi class in a warm water pool. It was pretty rough. I could only go once a week and had to rest the whole next day. But I experienced great healing from it. Good luck. I hold you next to my heart.

    • Hi Amy! Thank you so much for your reply and encouragement. I have been thinking about trying the warm water pool, but I am afraid I can’t get in and out of it properly without excruciating pain and screaming out and embarassing myself and causing alarm to others. Were you able to get in/out of the pool easily? I’ll have to check with our local Center and ask they if they have any special provision for people like that to help them if they need help in/out. And thank you for your encouragement and love. I hold each one who has experienced the evils of this next to my heart too!

      Shalom

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s